Nebraska, 2005Damaging Wind in Nebraska, November 27, 2005
November 27, 2005 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Nov 27, 3:18 PM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Nov 27, 3:18 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
315 PM CST SUN NOV 26 2005
.DISCUSSION...
COMPLEX STORM THROUGH TOMORROW NIGHT REMAINS MAIN FORECAST FOCUS.
SYSTEM IS SPAWNING WEATHER RANGING FROM SEVERE
THUNDERSTORMS/TORNADOES TO OUR S TO FREEZING PCPN OR NEAR BLIZZARD
CONDITIONS NEAR THE WRN CWFA EARLY THIS AFTERNOON. WILL BE UPGRADING
NEBRASKA PORTION OF WATCH TO BLIZZARD WARNING FAR W AND WINTER STORM
WARNING REST OF NEBR LATER TNGT THRU MON EVENING...DETAILS BELOW.
SHORT TERM...TONIGHT AND MONDAY. STLT SHOWED DEEP UPPER LVL LOW
PRESSURE CLOSING OFF OVER THE OK PANHANDLE. UPPER LOW IS FORECAST
SIMILARLY BY THE NAM AND GFS TO LIFT INTO NERN KS BY 06Z TNGT
DEEPENING SFC LOW PRESSURE OVR NERN KS BY THAT TIME...SLIGHTLY
SLOWER THAN YDA. SYSTEM HAS PLENTY OF MOISTURE TO WORK WITH WITH SFC
DWPTS IN THE MID 50S AND PRECIPITABLE WATER VALUES VIA 12Z/18Z OAX
SOUNDINGS IN EXCESS OF 200 PERCENT OF NORMAL. UNSTABLE AIR HAS FED
INTO SERN NEBR/SWRN IA WITH CONVECTION INCREASING INTO THIS
AFTN...ALTHOUGH THUS FAR IT HAS REMAINED ELEVATED AND NON-SEVERE.
STILL SOME THREAT OF SVR THOUGH INTO THIS EVENING REMAINS AS
CIRCULATION AROUND SYSTEM WILL CONTINUE TO PROVIDE AMPLE SHEAR IF A
LTL BETTER INSTABILITY/DRY SLOT CAN MAKE IT INTO SERN NEBRASKA NEXT
FEW HOURS. ATTENTION THEN TURNS TO PCPN/PCPN TYPE TNGT. MILD AIR
CONTINUES TO WRAP AROUND THE LOW ALOFT WHICH HAS KEPT PCPN FROM
CHANGING TO SNOW IN NWRN CWA EVEN THOUGH LOWER 30S SFC TEMPS WERE
SPREADING SEWD AND THRU OFK AND BVN BY 20Z WITH THE CDFNT THRU LCG
AND OLU JUST BEFORE 21Z. THUS LOOKS LIKE MORE OF A FREEZING
RAIN/SLEET THREAT INITIALLY FOR NWRN ZONES. ISSUED A WINTER STORM
WARNING FOR KNOX...ANTELOPE AND BOONE COUNTIES BEGINNING THIS
EVENING BECAUSE OF THE FREEZING THREAT EARLY BEFORE PCPN CHANGES TO
ALL SNOW. EXPANDED THE MENTION OF SLEET/FREEZING RAIN TNGT FARTHER
EWD AS COLD AIR NEAR THE SFC SHOULD CONTINUE WORKING SEWD AND
EXTENDED THE WINTER STORM WARNING FARTHER EAST AS WELL LATER TONIGHT
BECAUSE OF THE PROBABLE MIX. COLD ENOUGH AIR SHOULD OCCLUDE AROUND
THE SOUTH SIDE OF THE SFC/UPR LOW AS IT TRACKS INTO IOWA AFTER 06Z
TO ACTUALLY CHANGE TO PCPN TO SNOW QUICKER OVER THE SOUTHERN ZONES
THAN PARTS OF THE NORTHEAST. HOWEVER...EXPECT SNOW ACCUMULATIONS TO
REMAIN LOW ENOUGH FOR THE SITUATION TO BE HANDLED WITH A WINTER WX
ADVSRY SOUTH OF THE PLATTE RIVER FROM LNK AND BIE WWD. SYSTEM WILL
NOT BE LACKING FOR WINDS ON MONDAY AS MODELS CONTINUE TO FORECAST A
VERY TIGHT PRESSURE GRADIENT AND 850 MB WINDS OF 60 KTS TO COINCIDE
WITH COLD ADVCTN. AS PCPN CHANGES TO ALL SNOW OVER NWRN ZONES
BLIZZARD CONDS APPEAR LIKELY MONDAY SO ISSUED BLIZZARD WARNING
BEGINNING AT 12Z FOR ANTELOPE...KNOX AND BOONE COUNTIES. WILL
CONTINUE THE WINTER STORM WARNING E OF THERE TO MO RIVER...BUT EARLY
MIX MAKES VSBYS QUESTIONABLE ENOUGH TO HOLD OFF ON BLIZZARD
WARNING. ALTHOUGH A MIX REMAINS POSSIBLE IA ZONES WHERE THE WINTER
STORM WATCH WAS PREVIOUSLY ISSUED...STRONG WINDS WONT HIT TILL MON
AFTN AND SNOW ACCUMULATIONS APPEAR THEY WILL BE LIGHT ENOUGH TO
HANDLE WITH A WINTER WEATHER ADVSRY. FROM OMA S AND SE WILL
CONTINUE WITH NO HEADLINES AS STRONG WINDS WILL ALSO NOT APPARENTLY
HIGH TILL MONDAY AFTN AND FREEZING/FROZEN PCPN AMOUNTS APPEAR
MODESTLY LIGHT.
EXTENDED WARNINGS/ADVSRYS NRN ZONES THRU 06Z AS STRONG WINDS WILL
CONTINUE THROUGH THAT TIME CAUSING SUBSTANTIAL BLOWING. ALTHOUGH
SOME TRIMMING MAY BE NEEDED LATER IF CONDS IMPROVE. OTHERWISE WINDY
CONDITIONS WILL CONTINUE INTO TUE WITH COLD TEMPS THEN EXPECTED MUCH
OF NEXT WEEK. KEPT SMALL SNOW CHANCES WITH NEXT CLIPPER WED INTO
EARLY THU BUT REST OF FCST DRY. LOWERED A FEW TEMPS IN THE EXTENDED
BUT OTHERWISE NO SIGFNT CHANGES.
&&
OAX WATCHES/WARNINGS/ADVISORIES...
NE...WINTER STORM WARNING 28/03Z-28/12Z NEZ011-016-030
BLIZZARD WARNING 28/12Z-29/06Z NEZ011-016-030
WINTER STORM WARNING 28/03Z-29/06Z NEZ012-017-018-031-032
WINTER STORM WARNING 28/06Z-29/06Z NEZ015-032-033-043
WINTER STORM WARNING 28/12Z-29/06Z NEZ034-044-045
WINTER WEATHER ADVISORY 28/06Z-29/00Z
NEZ050-051-065-066-078-088-089
IA...WINTER WEATHER ADVISORY 28/12Z-29/06Z IAZ043-055-056
&&
CHERMOKHazardous weather outlook, Nov 27, 11:48 AM CST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1148 AM CST SUN NOV 27 2005
NEZ011-012-016>018-030>032-042-043-280000-
ANTELOPE-BOONE-CEDAR-COLFAX-KNOX-MADISON-PIERCE-PLATTE-STANTON-WAYNE-
1148 AM CST SUN NOV 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
RAIN THIS AFTERNOON IS FORECAST TO CHANGE TO A MIX OF FREEZING RAIN
AND SLEET THIS EVENING...AND THEN TO SNOW THE REST OF THE NIGHT.
HEAVY SNOW. HEAVY SNOW IS POSSIBLE. NORTHWEST WINDS WILL INCREASE TO
AROUND 30 MPH WITH GUSTS UP TO 55 MPH BY MONDAY MORNING...WHICH COULD
CREATE BLIZZARD CONDITIONS AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HEAVY SNOW MONDAY MORNING SHOULD DECREASE IN THE AFTERNOON.
STIFF NORTHWEST WINDS WILL CONTINUE ALL DAY. SEVERE WINTER WEATHER
CONDITIONS ARE LIKELY TO LAST UNTIL MONDAY EVENING WHEN THE SNOW
WILL END AND THE WINDS WILL DECREASE.
ANOTHER STORM SYSTEM MAY DROP MORE SNOW ON THE AREA WEDNESDAY INTO
EARLY THURSDAY. CURRENT INDICATIONS ARE THAT AMOUNTS WILL BE LIGHT.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE.
IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-044-045-050>053-
065>068-078-088>093-280000-
BURT-BUTLER-CASS-CUMING-DODGE-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-
JEFFERSON-JOHNSON-LANCASTER-MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-
OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-
SAUNDERS-SEWARD-SHELBY IA-THURSTON-WASHINGTON-
1148 AM CST SUN NOV 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
RAIN WILL BE WIDESPREAD THROUGHOUT THE AFTERNOON AND NIGHT.
SCATTERED THUNDERSTORMS MAY ALSO DEVELOP IN SOME AREAS.
A FEW SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AS A POTENT LOW
PRESSURE SYSTEM OVER KANSAS FORCES MOISTURE INTO THE
AREA AND INCREASES INSTABILITY. ANY SEVERE WEATHER THAT DOES
DEVELOP SHOULD BE SOUTHEAST OF A LINE FROM FAIRBURY TO
OMAHA AND HARLAN IOWA. LARGE HAIL AND DAMAGING WINDS WILL
BE THE PRIMARY HAZARDS.
MUCH COLDER AIR WILL BEGIN TO PUSH INTO THE AREA FROM THE WEST LATE
TONIGHT. RAIN WILL LIKELY CHANGE TO FREEZING RAIN...SLEET...OR
SNOW WEST OF A LINE FROM BEATRICE TO LINCOLN...FREMONT AND ONAWA
IOWA BY MONDAY MORNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
RAIN WILL CHANGE TO SNOW WEST TO EAST MONDAY AS TEMPERATURES FALL. A
TRANSITION PERIOD OF SLEET OR FREEZING RAIN IS POSSIBLE. WINDS WILL
INCREASE FROM THE NORTHWEST...CAUSING SOME BLOWING AND DRIFTING SNOW.
SNOWFALL ACCUMULATIONS IN THE 2 TO 4 INCH RANGE ARE POSSIBLE TO THE
NORTH AND WEST OF A LINE FROM LINCOLN TO FREMONT AND HARLAN IOWA.
AMOUNTS ARE FORECAST TO BE LESS THAN 2 INCHES SOUTHEAST
OF THAT LINE. HOWEVER...STRONG WINDS AND BLOWING SNOW COULD STILL
RESULT IN TREACHEROUS DRIVING CONDITIONS ANYWHERE IN THE AREA ON
MONDAY.
THERE IS ANOTHER CHANCE OF SNOW FOR THE REGION WEDNESDAY INTO
THURSDAY MORNING. CURRENT INDICATIONS ARE THAT ANY ACCUMULATIONS
WOULD BE MINOR.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE NEEDED...MAINLY THIS AFTERNOON AND
EARLY TONIGHT.
SCHURR
Thunderstorm Wind, Gage
- When
- November 27, 4:50 PM CST
- Where
- Gage County, 5 mi SW of Beatrice
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.217, -96.800
Thunderstorm winds estimated at 60 mph destroyed a metal pole shead, tipped over a horse trailer and downed a few power lines southwest of Beatrice.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Arkansas, November 27, 20051 death · 8 injured · F3 · 1 event
- Wildfire in Oklahoma, November 27 to 30, 20051 death · 11 injured · $1.5 million · 10 events
- Tornado in Arkansas, November 27, 2005$4.0 million · F3 · 1 event
- Tornado in Missouri, November 27, 20051 death · $250,000 · F2 · 1 event
- Tornado in Arkansas, November 27, 2005F3 · 1 event
- Ice Storm in South Dakota, November 27 to 28, 2005$15 million · 15 events
- Wildfire and High Wind in Oklahoma, November 27 to 30, 20054 injured · $2.1 million · 56 kt wind · 14 events
- Blizzard in Nebraska, November 27 to 29, 2005$7.6 million · 15 events
- Tornadoes and Flash Flooding in Missouri, November 27 to 28, 20054 injured · $165,000 · F1 · 19 events
- Blizzard in Nebraska, November 27 to 28, 2005$3.0 million · 12 events
- Tornado and Hail in Missouri, November 27, 2005$1.2 million · F1 · 4 events
- Winter Storm in Minnesota, November 27 to 28, 2005$3.9 million · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479441.